Bronchiectasis Psudomonas update

Hi - just thought I would give an update on my lung function and experience from taking nebulized Gentamycin and 3 X week Azithromycin. ECG completed - normal so no worry re QT prolongation. It took me a while to adjust to the Azithromycin. Initially I was completely knocked out, tired and sleepy - unlike me. Gradually my lung has cleared considerably. Now only having to clear my lung 4/5 times a day and much easier to shift. This is a huge improvement as I have been so poorly since August last year. I am suffering with blood in my urine and stomach aches with diarrhea which Dr thinks is a side effect of the Azithromycin.

Has anyone experienced similar problems with Azithramycin?

10 Replies

  • Bad history of chest infections (bronchi) I was always in the surgery, had rescue packs etc - then came azithromycin 3 x wkly. Really worked for me with no side effects. I have been on azithromycin for a number of years and feel a bit of a fraud in this forum at times. BUT for how much longer !

  • You are no fraud pergola and good to have your input. Xxx

  • Good news that things are improving at last. Pete takes Azith 3 times a week and does well on it. Good luck to you and wishing you well. Xxx

  • DunCaen I have bronchi , emphysema, and Pseudomonas I have been on Azithromycin since April of last year I take one each day. Since then I have only had one chest infection. I do not get any side effects from them. I do hope they work for you. I am to stay on them until I see my consultant in April 2016.

  • I had to stop Azithromycin due to it causing severe stomach and bowel problems. I have never felt so ill for so long, I spent 7 weeks virtually living in the bathroom, and lost half a stone. After 5 gp visits and many different medications, I am slowly starting to recover. I was so disappointed as I really felt the Azithromycin helped my lungs, but for me the side effects were unbearable. If you are able to keep on with Azithromycin, I would suggest you take daily probiotics two hours before or after the antibiotic.

  • Sorry you had problems with Azithromycin! Mine are not as bad but I do have 2/3 times a week problems with very sore stomach/bowl and diarrhea but gong to keep taking it at the mo cus it is clearing my lung. Take care

  • Glad to hear you are making some progress. Azithromycin seems to be a miracle drug for so many. I've been taking it daily since 2012/13 but sadly, it doesn't seem to work anymore. I've never been aware of any side effects from it. Have you had any sputum tests lately and is Pseudo still showing up ? I haven't had any Pseudo show up since the month's Colomycin and Cipro but I now have a new bug which is even worse and very difficult to get rid of. So yesterday I started nebbed Colo again along with two other oral antibiotics. Good Luck !

  • Thanks for your post Billiejean. Hope your new drug works for you.

  • I have only tried azithromycin as an emergency med once last November by day 3 unusually I was not getting better and in fact ended up in hospital so I won't touch it again - what happened in hospital is another story I may relate one day when I am over the trauma. but all meds are different with different people so they may be fine for you.

  • Thanks, take care

You may also like...